Numerische Mathematik

, Volume 71, Issue 2, pp 185–224

Absorbing boundary conditions for diffusion equations

  • L. Halpern
  • J. Rauch

DOI: 10.1007/s002110050141

Cite this article as:
Halpern, L. & Rauch, J. Numer. Math. (1995) 71: 185. doi:10.1007/s002110050141

Summary.

We construct and analyse a family of absorbing boundary conditions for diffusion equations with variable coefficients, curved artifical boundary, and arbitrary convection. It relies on the geometric identification of the Dirichlet to Neumann map and rational interpolation of \(z^{1/2}\) in the complex plane. The boundary conditions are stable, accurate, and practical for computations.

Mathematics Subject Classification (1991):65 P05 

Résumé.

Nous introduisons une famille de conditions aux limites absorbantes pour des équations paraboliques à coefficients variables et une frontière quelconque. Elle repose sur l'identification géométrique de l'application Dirichlet à Neumann, et une approximation rationelle de \(z^{1/2}\) dans le plan complexe. Les conditions aux limites obtenues sont stables, précises, et faciles à mettre en œuvre.

Copyright information

© Springer-Verlag Berlin Heidelberg 1995

Authors and Affiliations

  • L. Halpern
    • 1
  • J. Rauch
    • 3
  1. 1.Institut Galilée, Université Paris XIII, F-93430 Villetaneuse, France FR
  2. 2.Centre de Mathématiques Appliquées, Ecole Polytechnique, F-91128 Palaiseau, France FR
  3. 3.Department of Mathematics, University of Michigan, Ann Arbor, MI 48104, USA US
  4. 4.Centre de Mathématiques Appliquées and Centre de Mathématiques, Ecole Polytechnique, F-91128, Palaiseau, France FR

Personalised recommendations